Thunderstorm Wind, Blount
- When
- July 12, 5:15 AM EST
- Where
- Blount County, 2.35 mi ESE of Kagley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.610, -84.010
Numerous trees were reported down across the county.
Severe convection was very limited in weak to moderately unstable atmosphere in place across the Southern Appalachians. Isolated thunderstorms developed over the higher terrain producing straight line wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Severe convection was very limited in weak to moderately unstable atmosphere in place across the Southern Appalachians. Isolated thunderstorms developed over the higher terrain producing straight line wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 12, 1:52 AM EST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 AM EDT TUE JUL 12 2011
.SHORT TERM (TODAY AND TONIGHT)...CURRENT RADAR SHOWS CONVECTION
SINKING SOUTH OVER NORTHERN AREAS. MODELS INDICATE UPPER RIDGE WILL
BEGIN TO WEAKEN OVER THE AREA DURING THE SHORT TERM. LOOKS LIKE
CAPE VALUES WILL BE HIGHER TODAY...AND WITH RESIDUAL OUTFLOW
BOUNDARIES AROUND LOOKS LIKE BETTER CHANCE FOR CONVECTION. WILL
CARRY CHANCE POPS ALL ZONES TODAY...AND CHANCE NORTHERN TWO THIRDS
TONIGHT. TEMPS PROBLEMATIC...AS WILL BE QUITE SENSITIVE TO CLOUDS
AND ANY PRECIP. MAV TEMPS LOOK ON THE HIGH SIDE...UNLESS
CONVECTION/CLOUDS ARE LESS THAN EXPECTED. FOR NOW WILL GO WITH A
MAV/MET BLEND FOR HIGHS...BUT WILL STAY CLOSE TO MAV TEMPS FOR LOWS.
RECORD TEMP AT TRI FOR TODAY LOOKS TO BE THE MOST VULNERABLE.
RECORDS FOR TODAY ARE 104 AT CHA...104 AT TYS...AND 93 AT TRI. HEAT
ADVISORY STILL LOOKS REASONABLE...SO WILL LEAVE AS IS FOR NOW...WITH
SPS FOR OTHER AREAS.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...LITTLE CHANGE IN THE
FORECAST FOR THE EXTENDED. OVERALL WEATHER PATTERN STILL ON TRACK
WITH UPPER RIDGE SHIFTING WEST...PUTTING THE MRX CWA IN A GENERALLY
NORTHWEST FLOW ALOFT. A FRONTAL BOUNDARY WILL MOVE IN AND REMAIN
QUASI-STATIONARY OVER THE AREA FOR MUCH OF THE PERIOD AS WELL. THE
END RESULT WILL BE AN UNSETTLE WEATHER PATTERN THROUGH THE
EXTENDED. BEST CHANCE OF CONVECTION WILL BE WEDNESDAY AS THE
BOUNDARY SETTLES INTO THE AREA. WITH THE BOUNDARY IN PLACE...
DECENT LOW LEVEL MOISTURE...AN UNSTABLE AIR MASS AND EXPECTED STRAY
MCS MOVING THROUGH...WILL KEEP 20 TO 30 POPS OVER THE AREA FOR THE
REST OF THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 100 74 97 74 94 / 30 20 50 20 30
KNOXVILLE AIRPORT, TN 98 74 94 71 88 / 30 30 50 20 30
OAK RIDGE, TN 98 73 94 71 88 / 30 30 50 20 30
TRI CITIES AIRPORT, TN 95 69 90 68 86 / 30 30 50 20 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HEAT ADVISORY FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM
CDT/ THIS EVENING FOR THE FOLLOWING ZONES: ANDERSON...
BLEDSOE...BRADLEY...HAMILTON...KNOX...LOUDON...MARION...
MCMINN...MEIGS...NW BLOUNT...NORTH SEVIER...NORTHWEST
MONROE...RHEA...ROANE...SEQUATCHIE...WEST POLK.
VA...NONE.
&&
LDW/MJBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 445 AM EDT TUE JUL 12 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 445 AM EDT TUE JUL 12 2011 /345 AM CDT TUE JUL 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT VERY HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY...WITH HEAT INDEX VALUES REACHING 102 TO 1O9 FOR A FEW HOURS THIS AFTERNOON ACROSS SOUTHERN AND SOUTH CENTRAL PORTIONS OF THE TENNESSEE VALLEY...AND FROM AROUND 100 TO 104 IN MANY VALLEY LOCATIONS ACROSS THE REMAINDER OF THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...AND TO A LESSER EXTENT LARGE HAIL...THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AS A COOL FRONT MOVES INTO THE SOUTHERN APPALACHIAN REGION. A FEW STORMS COULD BECOME STRONG TO SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THE HEAT WAVE WILL CONTINUE ON WEDNESDAY...WITH HEAT INDEX VALUES REACHING 100 TO 108 ACROSS MOST OF THE SOUTHERN TENNESSEE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON THROUGH WEDNESDAY FOR STRONG TO SEVERE THUNDERSTORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 206 AM EDT TUE JUL 12 2011 TNZ017-018-046-VAZ002-005-006-008-120700- JOHNSON TN-NORTHWEST CARTER TN-RUSSELL VA-SCOTT VA-SULLIVAN TN-WASHINGTON VA-WISE VA- 206 AM EDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER...CITY OF BRISTOL...CITY OF NORTON...WISE...WASHINGTON...SCOTT...RUSSELL...JOHNSON AND SULLIVAN COUNTIES UNTIL 300 AM EDT... AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF HAZARD TO 7 MILES NORTHEAST OF WISE TO 6 MILES SOUTH OF GRUNDY...AND MOVING SOUTH AT 35 MPH. SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WISE...NORTON... LEBANON...ABINGDON...BRISTOL VA...BRISTOL TN...GATE CITY...MOUNTAIN CITY...CLEVELAND...BIG STONE GAP...WEBER CITY...COEBURN...DYE... HONAKER...ST. PAUL...CASTLEWOOD...DUNGANNON...ROSEDALE...PARDEE AND NICKELSVILLE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH SOME OF THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 257 AM EDT TUE JUL 12 2011 TNZ015>018-042>047-VAZ001-005-008-120800- HANCOCK TN-HAWKINS TN-JOHNSON TN-LEE VA-NORTHWEST CARTER TN-NORTHWEST GREENE TN-SCOTT VA-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN-SULLIVAN TN-UNICOI TN-WASHINGTON VA-WASHINGTON TN- 257 AM EDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CARTER...LEE...CITY OF BRISTOL...WASHINGTON...SCOTT...JOHNSON...HAWKINS...HANCOCK... WASHINGTON...UNICOI AND SULLIVAN COUNTIES UNTIL 400 AM EDT... AT 252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUMBERLAND TO 8 MILES NORTHEAST OF KINGSPORT TO CHILHOWIE...AND MOVING SOUTH AT 40 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BRISTOL TN... KINGSPORT...JOHNSON CITY...JONESVILLE...ELIZABETHTON...MOUNTAIN CITY...SNEEDVILLE...ERWIN...ROGERSVILLE...GREENEVILLE...COLONIAL HEIGHTS...PENNINGTON GAP...GRAY...JONESBOROUGH...HAMPTON... SURGOINSVILLE...BANNER HILL...TUSCULUM...BLOOMINGDALE AND JASPER. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 356 AM EDT TUE JUL 12 2011 TNZ014>016-038>043-070-VAZ001-120900- CLAIBORNE TN-COCKE SMOKY MOUNTAINS TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-LEE VA-NORTHWEST COCKE TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN- 356 AM EDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...COCKE...LEE... JEFFERSON...HAWKINS...HANCOCK...HAMBLEN...GRAINGER AND CLAIBORNE COUNTIES UNTIL 500 AM EDT... AT 349 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF SOUTH WALLINS TO 8 MILES NORTHEAST OF HOT SPRINGS...AND MOVING SOUTHWEST AT 25 MPH. SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MORRISTOWN... NEWPORT...RUTLEDGE...JEFFERSON CITY...DANDRIDGE...RUSSELLVILLE...BEAN STATION...PARROTTSVILLE...HARROGATE-SHAWANEE...TAZEWELL...WHITE PINE...ST. CLAIR...BULLS GAP...CEDAR CREEK...MOHAWK...EVANSTON... TREADWAY...EWING...CANEY BRANCH AND MOORESBURG. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH SOME OF THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 454 AM EDT TUE JUL 12 2011 TNZ013-014-036>038-069>074-121000- ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-CAMPBELL TN-CLAIBORNE TN-GRAINGER TN-JEFFERSON TN-KNOX TN-NORTH SEVIER TN-NW BLOUNT TN-SEVIER SMOKY MOUNTAINS TN-UNION TN- 454 AM EDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...KNOX... JEFFERSON...GRAINGER...CLAIBORNE...CAMPBELL...ANDERSON AND UNION COUNTIES UNTIL 600 AM EDT... AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLESBORO TO 8 MILES NORTHEAST OF SMOKEMONT...AND MOVING SOUTHWEST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SEVIERVILLE... GATLINBURG...MAYNARDVILLE...LA FOLLETTE...KNOXVILLE...CLINTON... ALCOA...MARYVILLE...NEW MARKET...PIGEON FORGE...JACKSBORO...EAGLETON VILLAGE...JOPPA...PIEDMONT...PITTMAN CENTER...HARRISBURG...ROSE HILL...BLAINE...SHARPS CHAPEL AND CLAIRFIELD. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH SOME OF THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 551 AM EDT TUE JUL 12 2011 NCZ060-061-TNZ012>018-035-037>047-070-072-074-087-102-VAZ001-002- 005-006-008-121615- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-JEFFERSON- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...DANDRIDGE... CADES COVE...GATLINBURG...COKER CREEK...DUCKTOWN...JONESVILLE... WISE...NORTON...GATE CITY...LEBANON...ABINGDON 551 AM EDT TUE JUL 12 2011 ...VERY HOT AND HUMID CONDITIONS AGAIN TODAY... TEMPERATURES WILL CLIMB INTO THE 90S IN MANY VALLEY LOCATIONS AGAIN THIS AFTERNOON. THESE TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY VALUES TO PRODUCE HEAT INDEX VALUES RANGING FROM AROUND 100 TO 104 FOR A FEW HOURS ACROSS CENTRAL AND NORTHERN PORTIONS OF THE TENNESSEE VALLEY...AS WELL AS IN VALLEY AREAS LOCATED IN THE EASTERN TENNESSEE MOUNTAINS...NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. AVOID PROLONGED WORK IN THE SUN OR IN POORLY VENTILATED AREAS...DRINK PLENTY OF WATER AND OTHER NON-ALCOHOLIC BEVERAGES...AND SPEND AS MUCH TIME AS POSSIBLE IN AN AIR CONDITIONED ENVIRONMENT. EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING HOT OR EVEN WARM WEATHER. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 554 AM EDT TUE JUL 12 2011 TNZ036-037-067>069-071-072-085>087-121100- ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-KNOX TN-LOUDON TN-MCMINN TN-NORTHWEST MONROE TN-NW BLOUNT TN-ROANE TN-SOUTHEAST MONROE TN-UNION TN- 554 AM EDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE...MCMINN... KNOX...ANDERSON...LOUDON...UNION AND ROANE COUNTIES UNTIL 700 AM EDT... AT 549 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF MAYNARDVILLE TO 7 MILES NORTHWEST OF TAPOCO...AND MOVING SOUTHWEST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CLINTON...LENOIR CITY...OAK RIDGE...MADISONVILLE...LOUDON...SWEETWATER...FARRAGUT... ETOWAH...BEARDEN...TALASSEE...CLOVER HILL...POWELL...CITICO BEACH... NORRIS...CITICO...FRIENDSVILLE...TARIFFVILLE...KARNS...LAKE CITY AND GREENBACK. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH SOME OF THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
The Knoxville radar (KMRX), 83 km away, was scanning. The volume nearest the first event began at 10:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were reported down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312312.